Thunderstorm Wind, Miami-Dade
- When
- June 8, 1:30 PM EST
- Where
- Miami-Dade County, Homestead
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 25.467, -80.467
A tree was uprooted.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 8, 12:00 PM EST, 1 hour 30 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 100 PM EDT SUN JUN 8 2003 .TONIGHT THROUGH TUESDAY NIGHT... LOW-LEVEL SOUTHERLY WIND FLOW HAD DEEPENED AT BIT THE PAST 24 HOURS, ALTHOUGH IT HAD NOT STRENGTHENED APPRECIABLY, AND PWAT WAS DOWN ABOUT .1-.2 FROM 24 HOURS AGO. THIS IS PROBABLY DUE TO THE PRESENCE OF AN UPPER RIDGE OVER THE AREA. BUT A SURFACE TROUGH DRIFTING SOUTHWARD ACROSS NORTH-CENTRAL AND CENTRAL FLORIDA (THIS IS CONTRIBUTING TO THUNDERSTORM ACTIVITY ACROSS THAT AREA), TOGETHER WITH THE UPPER RIDGE WEAKENING SOME DURING THE NEXT 24 HOURS, AND WITH THE SURFACE RIDGE AXIS RIGHT OVER SOUTH FLORIDA MAKING THE GRADIENT FLOW RELAX TO ALMOST NOTHING, POPS SHOULD INCREASE QUITE A BIT OVER OUR AREA ON MONDAY. WILL CONTINUE THE LIKELY POPS FOR THE ENTIRE AREA ON MONDAY, THEN SCALE BACK TO CHANCE CATEGORY ALONG BOTHG COASTS, WITH LIKELY OVER THE INTERIOR, FOR TUESDAY. BY TUESDAY THE SURFACE RIDGE AXIS SHIFTS NORTH OF OUR AREA, BRINGING LIGHT SOUTHEAST FLOW. THE FLOW SHOULD BE LIGHT ENOUGH TO ALLOW THE WEST COAST SEA BREEZE TO FORM AGAIN TUESDAY AFTERNOON. .WEDNESDAY THROUGH SUNDAY... THE RIDGE AXIS WILL CONTINUE NORTH OF THE FORECAST AREA DURING THE PERIOD, WITH SOUTHEASTERLY FLOW CONTINUING. ALOFT, A WEAK TUTT LOW MOVING THROUGH THE EASTERN BAHAMAS AND CUBA WILL LIKELY MOVE WEST TO THE VICINITY OF SOUTH FLORIDA THURSDAY OR FRIDAY, WITH CONDITIONS REMAINING RATHER UNSETTLED DURING THIS PERIOD. SO WILL CONTINUE THE CHANCE CATEGORY POPS FOR THE COASTAL SECTIONS (MOSTLY DURING THE NIGHTS AND MORNINGS ALONG THE EAST COAST, AND AFTERNOON ALONG THE WEST COAST), AND LIKELY POPS INTERIOR SECTIONS DURING THE AFTERNOONS. .MARINE... VERY LIGHT FLOW IS EXPECTED DURING THE FIRST 36-48 HOURS WITH THE SURFACE RIDGE AXIS OVER OUR AREA. STARTING TUESDAY, SOUTHEAST FLOW WILL BEGIN TO PICK UP A BIT AS THE RIDGE AXIS SHIFTS NORTHWARD. NO ADVISORY CONDITIONS ARE FORECAST THROUGH FRIDAY. .FIRE WEATHER... NO PROBLEMS ARE ANTICIPATED PARAMETER-WISE DURING THE NEXT 48 HOURS. PBI TT 076/089 074/089 076 3745 FLL TT 077/089 075/089 078 3745 MIA TT 077/090 075/089 077 3745 APF TT 074/089 074/089 074 3635 .MIA...NONE.
FLZ063-066>075-082100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1036 AM EDT SUN JUN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON. ...A FEW STRONG STORMS COULD OCCUR OVER INTERIOR SOUTH FLORIDA THIS AFTERNOON... SHOWER AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG THE SEA BREEZES...AND OVER THE INTERIOR OF SOUTH FLORIDA DUE TO THE HEATING OF THE DAY. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG THIS AFTERNOON OVER SOUTH FLORIDA WHERE THE SEA BREEZES COLLIDE DUE TO THE DRIER AIR ALOFT. THUNDERSTORMS THAT DO BECOME STRONG WILL MAINLY HAVE WIND GUSTS UP TO 40 MPH AND SMALL HAIL. IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING UNTIL THE STORMS HAVE PASSED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BAXTER
FLZ073-074-081830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 127 PM EDT SUN JUN 8 2003 DOPPLER RADAR HAS INDICATED A STRONG THUNDERSTORM OVER THE EVERGLADES NATIONAL PARK. THE THUNDERSTORM WILL MOVE SLOWLY TO THE NORTHEAST AND COULD MOVE INTO THE HOMESTEAD REGION THROUGH 230 PM. THIS THUNDERSTORM COULD PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND HEAVY DOWN POURS. IF YOU HEAR THUNDER OR SEE LIGHTNING MOVE INTO A STURDY BUILDING UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && BAXTER
The Miami radar (KAMX), 17 km away, was scanning. The volume nearest the first event began at 18:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was uprooted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359819.